Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 370, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 11, 2007, 6:10 PM CDT for Dallas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2007, 6:10 PM CDT (23:10 UTC)
- Expired
- Jul 11, 2007, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 112311 FFWFWD TXC113-120215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 610 PM CDT WED JUL 11 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN DALLAS COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 915 PM CDT * AT 610 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR GARLAND AND SACHSE...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS A HISTORY OF PRODUCING 2 TO 3 INCHES OF RAINFALL OVER EASTERN PLANO EARLIER THIS EVENING. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROWLETT A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. TURN AROUND... DONT DROWN. LAT...LON 3299 9679 3284 9673 3281 9653 3298 9651 $$
2 follow-up statements
000 WGUS74 KFWD 112337 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 637 PM CDT WED JUL 11 2007 TXC113-120215- DALLAS TX- 637 PM CDT WED JUL 11 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTHEASTERN DALLAS COUNTY... AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE MODERATE RAINFALL OVER PARTS OF GARLAND AND SACHSE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SACHSE... ROWLETT...RICHARDSON AND GARLAND EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3299 9679 3284 9673 3281 9653 3298 9651 $$
000 WGUS74 KFWD 120014 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 714 PM CDT WED JUL 11 2007 TXC113-120024- DALLAS TX- 714 PM CDT WED JUL 11 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN DALLAS COUNTY... THE THREAT OF ADDITIONAL HEAVY RAINFALL AND FLOODING HAS ENDED FOR THE EVENING. LAT...LON 3299 9679 3284 9673 3281 9653 3298 9651 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 5:38 PM CDT, 32 minutes earlier.
Area forecast discussion, Jul 11, 5:38 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 538 PM CDT WED JUL 11 2007 .AVIATION... 538 PM ONGOING CONVECTION SHOULD BEGIN TO WEAKEN WITHIN AN HOUR AND DISSIPATE SOON AFTER. WITH HEATING GONE...THREAT SHOULD BE GONE TOO. NO LOW LEVEL JET EXPECTED OVERNIGHT...SO EXPECT NO MORNING STRATUS IN NORTH TEXAS. WITH BOUNDARY DRIFTING BACK INTO OKLAHOMA TOMORROW...CONVECTION SHOULD REMAIN ISOLD TO WIDELY SCT AND WILL NOT INDICATE ANY TSTMS IN THE AIRPORTS. 84 && .DISCUSSION... 347 PM THUNDERSTORMS HAVE ERUPTED ALONG A WEAK FRONTAL BOUNDARY NEAR THE RED RIVER THIS AFTERNOON WITH VERY SLOW MOVEMENT. THESE STORMS SHOULD WEAKEN LATER THIS EVENING WITH LOSS OF HEATING...BUT GIVEN THE INSTABILITY...A MARGINAL SEVERE THREAT FOR DOWNBURST WINDS WILL EXIST. OTHER THREAT WILL BE POTENTIAL FOR FLASH FLOODING WITH THE SLOW MOVEMENT. WEAK BOUNDARY WILL STILL BE AROUND TOMORROW...BUT BEST FOCUS SHOULD BE CONFINED TO THE NORTHEAST COUNTIES BY AFTERNOON AS IT LIFTS NORTHWARD. NW FLOW ALOFT PERSISTS THROUGH THE END OF THE WEEK...WITH AT LEAST A COUPLE OF TSTM COMPLEXES EXPECTED TO DEVELOP IN THE SOUTHERN PLAINS. FLOW ALOFT BEGINS TO AMPLIFY TOMORROW SENDING A FRONT DOWN INTO THE AREA ON FRIDAY. THUNDERSTORM COMPLEX EXPECTED TO BE ONGOING LATE THURSDAY...SO TIMING OF HIGHEST POPS IS TRICKY. CURRENT THINKING IS THAT BEST CHANCES FOR THUNDERSTORMS WILL BE ON FRIDAY AS FRONT SAGS SOUTH...BUT IF STRONG ENOUGH COLD POOL CAN BECOME ESTABLISHED WITH TSTM COMPLEX LATE THURSDAY...IT MAY BE SOONER. MEDIUM RANGE GUIDANCE CONTINUES TO SUGGEST WEAKNESS ALOFT INTO EARLY NEXT WEEK. WILL KEEP SOME 20/30 POPS IN THE FORECAST THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 79 98 78 91 75 / 10 10 10 40 40 WACO, TX 76 98 76 94 74 / 10 10 10 20 30 PARIS, TX 73 93 73 90 72 / 30 20 30 50 40 DENTON, TX 75 96 76 91 73 / 20 10 20 50 40 MCKINNEY, TX 72 96 75 90 73 / 20 10 20 50 40 DALLAS, TX 78 97 79 91 75 / 10 10 10 40 40 TERRELL, TX 75 96 74 91 74 / 10 10 10 40 40 CORSICANA, TX 75 97 75 93 75 / 10 10 10 30 30 TEMPLE, TX 75 95 76 94 75 / 10 10 10 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && DUNN
Hazardous weather outlook, Jul 11, 2:55 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 255 PM CDT WED JUL 11 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-122000- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 255 PM CDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT HIGH INSTABILITY NORTH OF INTERSTATE 20 WILL LEND TO A POTENTIAL FOR BRIEF SEVERE STORMS CONTAINING HAIL TO THE SIZE OF NICKELS AND DAMAGING WINDS TO 60 MPH THROUGH SUNSET. THUNDERSTORMS WILL GENERALLY BE ISOLATED IN NATURE...WITH BEST CHANCES ACROSS THE IMMEDIATE RED RIVER VALLEY VICINITY. VERY ISOLATED ACTIVITY IS EXPECTED ELSEWHERE. HOWEVER...MOST ACTIVITY WILL NON-SEVERE WITH GUSTY WINDS TO 45 MPH...LOCALIZED VERY HEAVY RAINFALL...FREQUENT LIGHTNING...AND POSSIBLY SMALL HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY NEAR THE RED RIVER. ISOLATED SEVERE STORMS WITH DAMAGING MICROBURST WINDS CANT BE RULED OUT IN THE AFTERNOON AND EVENING HOURS...ALONG WITH LOCALLY HEAVY RAINFALL. THUNDERSTORM CHANCES WILL INCREASE FRIDAY AND FRIDAY NIGHT...ESPECIALLY NORTH OF INTERSTATE 20 AS A COLD FRONT MOVES ACROSS THE RED RIVER. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EVERY AFTERNOON AND EVENING FROM SUNDAY THROUGH TUESDAY...AS A UPPER LEVEL DISTURBANCE AND SURFACE BOUNDARY STALLS OVER THE REGION. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE THE PRIMARY HAZARD EACH DAY. IN ADDITION...HEAT INDEX VALUES WILL BE NEAR 100 DEGREES EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING NORTH OF INTERSTATE 20. 05/
In the hours before
Special weather statement, Jul 11, 4:48 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 448 PM CDT WED JUL 11 2007 TXZ103-112215- DENTON TX- 448 PM CDT WED JUL 11 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN DENTON COUNTY AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF LAKE LEWISVILLE...MOVING NORTHEAST AT 5 MPH. A SECOND STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST OF PONDER AND WAS NEARLY STATIONARY. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3319 9738 3305 9739 3306 9684 3319 9684
Special weather statement, Jul 11, 5:14 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 514 PM CDT WED JUL 11 2007 TXZ104-112245- COLLIN TX- 514 PM CDT WED JUL 11 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN COLLIN COUNTY AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES WEST OF PLANO...MOVING SOUTHEAST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FRISCO...MURPHY... PARKER AND PLANO. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3318 9686 3301 9696 3295 9665 3307 9654 DUNN
Special weather statement, Jul 11, 5:26 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
526 PM CDT WED JUL 11 2007
TXZ103-112300-
DENTON TX-
526 PM CDT WED JUL 11 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN DENTON COUNTY
AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTH OF TROPHY CLUB...MOVING SOUTHEAST
AT 5 MPH.
SMALL HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3319 9734 3308 9738 3301 9737 3301 9686
3318 9703
DUNNLocal storm report, Jul 11, 5:43 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
543 PM CDT WED JUL 11 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM FLASH FLOOD PLANO 33.05N 96.75W
07/11/2007 COLLIN TX AMATEUR RADIO
CREEK HAS RISEN OVER BRIDGE AT PARK HAVEN AND ROUND ROCK
IN PLANOLocal storm report, Jul 11, 5:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
545 PM CDT WED JUL 11 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD SHERMAN 33.62N 96.61W
07/11/2007 GRAYSON TX LAW ENFORCEMENT
SHERMAN P.D. REPORTED THAT ABOUT 20 DIFFERENT ROADS WERE
FLOODED AT TIMES IN THE SHERMAN AREA. MOST FLOODED SPOTS
WERE UNDERPASSES AND DIPS.Local storm report, Jul 11, 5:52 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
552 PM CDT WED JUL 11 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM FLASH FLOOD CADDO MILLS 33.07N 96.23W
07/11/2007 HUNT TX AMATEUR RADIO
NEARLY A FOOT OF WATER COVERING SOME ROADS IN DOWNTOWN
CADDO MILLSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:21 PM CDT | River Flood Warning | FWD | Collin | 26 hr |
| Jul 10, 7:21 PM CDT | River Flood Warning | FWD | Collin | 14 hr |
| Jul 10, 7:53 PM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| Jul 11, 10:01 AM CDT | River Flood Warning | FWD | Wise | 11 hr |
| Jul 11, 10:01 AM CDT | River Flood Warning | FWD | Dallas | 59 hr |
| Jul 11, 1:51 PM CDT | Special Weather Statement | FWD | Montague | 24 min |
| Jul 11, 2:56 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 34 min |
| Jul 11, 3:08 PM CDT | Special Weather Statement | FWD | Delta, Fannin, Grayson, Lamar | 22 min |
| Jul 11, 3:24 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 36 min |
| Jul 11, 3:30 PM CDT | Flash Flood Warning | FWD | Cooke, Delta, Fannin, Grayson, Lamar | 3 hr |
| Jul 11, 3:38 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 52 min |
| Jul 11, 4:11 PM CDT | Special Weather Statement | FWD | Hunt | 34 min |
| Jul 11, 4:20 PM CDT | Special Weather Statement | FWD | Collin | 25 min |
| Jul 11, 4:28 PM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Jul 11, 4:48 PM CDT | Special Weather Statement | FWD | Denton | 27 min |
| Jul 11, 5:14 PM CDT | Special Weather Statement | FWD | Collin | 31 min |
| Jul 11, 5:15 PM CDT | Flash Flood Warning | FWD | Hopkins | 2 hr |
| Jul 11, 5:22 PM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
| Jul 11, 5:26 PM CDT | Special Weather Statement | FWD | Denton | 34 min |
| Jul 11, 6:43 PM CDT | Special Weather Statement | FWD | Tarrant | 32 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.